Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 73, NWS Baltimore/Washington

June 12, 2011Harford County, Maryland

NWS Baltimore/Washington issued this tornado warning at Jun 12, 2011, 3:52 PM EDT for Harford County, Maryland. It was in force for 23 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Jun 12, 2011, 4:15 PM EDT
In force
23 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Harford County, MD

The radar

The Dover AFB radar (KDOX), 121 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:07 PM EDTTORNADOStreet, MDRATED EF-0. MAX WINDS 70 MPH. SPORADIC TREE DAMAGE ALONG A 1.7 MILE PATH FROM STREET TO NEAR MILLERS RD. MAX PATH WIDTH 75 YDS. NO DAMAGE TO STRUCTURES.
Jun 12, 4:18 PM EDTHAIL 11 Ssw Pylesville, MD
Jun 12, 4:20 PM EDTTSTM WND DMG2 Se Street, MDSEVERAL LARGE TREES 6 TO 12 INCHES IN DIAMETER UPROOTED IN A 1 MILE AREA. SMALLER TREES HAVE ALSO BEEN UPROOTED OR DAMAGED.
Jun 12, 4:20 PM EDTTSTM WND DMGStreet, MDMULTIPLE TREES DOWN OVER A LARGE AREA NEAR GRIER NURSERY ROAD AND HOLY CROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WFUS51 KLWX 121952
TORLWX
MDC025-122015-
/O.NEW.KLWX.TO.W.0073.110612T1952Z-110612T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  HARFORD COUNTY IN NORTHERN MARYLAND...

* UNTIL 415 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES NORTH
  OF JARRETTSVILLE...OR 18 MILES NORTH OF BEL AIR...MOVING SOUTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JARRETTSVILLE...
  BEL AIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3955 7612 3951 7641 3972 7655 3973 7654
      3973 7651 3972 7625
TIME...MOT...LOC 1952Z 317DEG 28KT 3975 7641

$$

JRK
1 follow-up statement
781 
WWUS51 KLWX 122006
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
406 PM EDT SUN JUN 12 2011

MDC025-122015-
/O.CON.KLWX.TO.W.0073.000000T0000Z-110612T2015Z/
HARFORD MD-
406 PM EDT SUN JUN 12 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR HARFORD
COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR DELTA...OR 10 MILES NORTH OF BEL AIR...
MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HICKORY...
  DARLINGTON...
  CHURCHVILLE...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3971 7625 3955 7612 3952 7633 3973 7645
      3972 7625
TIME...MOT...LOC 2006Z 321DEG 24KT 3968 7635

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:12 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 12, 3:12 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON AND
EVENING TRIGGERING SHOWERS AND THUNDERSTORMS. CANADIAN HIGH
PRESSURE BUILDING INTO THE REGION TONIGHT THROUGH MIDWEEK WILL
BRING COOLER AND DRIER CONDITIONS. LOW PRESSURE MAY IMPACT THE
MID-ATLANTIC REGION LATE IN THE WEEK.
&&

.NEAR TERM /TONIGHT THROUGH MONDAY/...
SEVERE TSTM WATCH CONTINUES THROUGH 800 PM. CONVECTION ASSOC WITH
THE COLD FRONT MOVING THROUGH WESTERN HALF OF CWA ATTM. REGIONAL
RADAR SHOWING TSTMS STILL BACK IN E VA SO THE SOUTHERN HALF OF CWA
WILL BE UNDER THE SVR THREAT THROUGH SUNSET. NORTHERN HALF SHOULD
BE CLEARED BY 6 PM AS STORMS ARE CURRENTLY GOING THROUGH CENTRAL
MD ATTM.

THE COLD FRONT WILL PASS THROUGH THE EASTERN PORTION OF THE CWA THIS
EVENING. CANADIAN HIGH PRESSURE WILL BUILD OVER THE REGION LATE
TONIGHT BEHIND THE COLD FRONT. NOTICEABLY COOLER AND LESS HUMID
CONDITIONS ARE EXPECTED. MIN TEMPS WILL RANGE FROM THE 40S IN THE
POTOMAC HIGHLANDS TO THE MID 60S IN DOWNTOWN WASHINGTON AND
BALTIMORE. HIGHS ON MONDAY WILL BE BLO NORMAL WITH MAX TEMPS IN
THE MID TO UPPER 70S...AND COOLER IN HIGHER ELEVATIONS OUT WEST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WED/...
THE CLOSED LOW OVER NEW ENGLAND WILL BE SLOW TO MOVE OFF THE COAST
DURING THE MIDDLE PART OF THE WEEK. NW FLOW AROUND THE BACKSIDE OF
THE LOW WILL SUPPLY THE MID- ATLANTIC REGION WITH SEASONABLY COOL
AND LESS HUMID CONDITIONS. MOST OF THE AREA WILL BE DRY THRU
WED...ALTHOUGH A FEW SHOWERS COULD DEVELOP ACROSS NORTH-CENTRAL MD
ON TUE AS A SHORTWAVE TROUGH ROTATES AROUND THE MAIN LOW. HIGH
TEMPS EACH DAY WILL BE NEAR OR EVEN A FEW DEGREES BELOW NORMAL
/UPPER 70S TO LOW 80S/. LOW TEMPS MAY DROP INTO THE 40S EACH NIGHT
ACROSS THE HIGHLANDS AND 50S TO NEAR 60F ELSEWHERE.
&&

.LONG TERM /WED NIGHT THROUGH SUNDAY/...
LOPRES IS FORECASTED TO TRACK FROM THE UPPER MIDWEST TO THE GREAT
LAKES LATE WED INTO THU AND ACROSS THE NRN MID-ATLANTIC STATES ON
FRI. STILL SIGNIFICANT DIFFERENCES REMAIN BETWEEN EXTENDED-RANGE
MODELS...SO CONFIDENCE IN ANY ONE SOLUTION IS LOW. CHANCES FOR
SHOWERS AND STORMS INCREASE THU AS SLY FLOW AHEAD OF THE LOW BRINGS
A WARM FRONT TOWARD THE REGION. THE BEST CHANCE FOR STORMS WILL BE
FRI AS THE LOW IS CLOSEST TO THE REGION. THE FRONT MAY STALL NEAR OR
JUST SOUTH OF THE REGION THIS WEEKEND. THE EXACT LOCATION OF THE
FRONT WILL DETERMINE IF THE REGION DRIES OUT OR IF UNSETTLED WEATHER
CONTINUES INTO THE WEEKEND. FCST FAVORS A MORE OPTIMISTIC OR DRY
FCST FOR THE WEEKEND.
&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
TSTMS THIS AFT AND EVENING WILL BRIEFLY REDUCE VSBYS AND CIGS.
FROPA LOOKS TO BE BETWEEN 22Z-00Z THIS EVENING FOR DCA IAD AND
BWI. SOME VALLEY FOG POSSIBLE LATE TONIGHT AT MRB AND CHO.
OTHERWISE VFR CONDITIONS THRU WED NGT. LOPRES WILL SLOWLY
APPROACH THU AND FRI...BRINGING CHANCES FOR SHRA AND TSRA.
&&

.MARINE...
SCA TONIGHT ON MAIN CHANNEL OF CHESAPEAKE WITH NORTHERLY SURGE
BEHIND FROPA. THE SURGE WILL BE DONE LATE TOMORROW MORNING.
OTHERWISE...WINDS SHOULD REMAIN BELOW SCA LVLS THRU THE WEEK. LOW
PRESSURE WILL SLOWLY APPROACH THE WATERS THU AND FRI...BRINGING
THE THREAT OF SHOWERS AND STORMS BACK TO THE AREA. &&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY
     FOR ANZ531>534-537>543.

&&
Hazardous weather outlook, Jun 12, 2:33 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN JUN 12 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131445-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8:00 PM. SOME
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.

A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE MARYLAND
PORTION OF THE CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND THE LOWER
TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON MONDAY FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND
THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-131445-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8:00 PM. SOME
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 12, 3:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT SUN JUN 12 2011

MDZ017-018-121930-
CALVERT MD-ST. MARYS MD-
307 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...

AT 307 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROOMES ISLAND...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LUSBY...TOWN CREEK...CHESAPEAKE RANCH
ESTATES AND PATUXENT RIVER NAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3826 7639 3838 7666 3854 7656 3852 7649
      3848 7648 3839 7637 3836 7638 3833 7640
      3833 7639 3832 7640 3830 7636
TIME...MOT...LOC 1907Z 289DEG 16KT 3842 7651

JRK
Local storm report, Jun 12, 3:18 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     1 SSW WESTMORELAND      38.07N  78.46W
06/12/2011                   ALBEMARLE          VA   911 CALL CENTER

            TREES DOWN ALONG CHARLOTTESVILLE BYPASS HWY 250

&&

EVENT NUMBER LWX1100945

JACKSON
Special weather statement, Jun 12, 3:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT SUN JUN 12 2011

VAZ028-030-031-042-WVZ053-122000-
WARREN VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-FREDERICK VA-
324 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE...LOUDOUN...
JEFFERSON AND FREDERICK COUNTIES...

AT 324 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF GAYLORD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE BLUEMONT...ROUND HILL AND PURCELLVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3933 7798 3913 7761 3899 7787 3901 7797
      3894 7804 3915 7830 3930 7808 3927 7804
TIME...MOT...LOC 1924Z 286DEG 24KT 3921 7794

JRK
Local storm report, Jun 12, 3:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 WNW CUCKOLD CREEK     38.35N  76.51W
06/12/2011  E0.75 INCH       ST. MARYS          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100946

TCH
Special weather statement, Jun 12, 3:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN JUN 12 2011

VAZ026-027-029-122015-
PAGE VA-SHENANDOAH VA-ROCKINGHAM VA-
338 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORM TO AFFECT PAGE...SHENANDOAH AND ROCKINGHAM
COUNTIES...

AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF MOUNT JACKSON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE MOUNT JACKSON...LURAY AND STANLEY.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND DIME- TO PENNY-SIZED HAIL CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3872 7890 3896 7858 3874 7828 3873 7832
      3863 7833 3863 7835 3859 7839 3855 7840
      3852 7845 3849 7845
TIME...MOT...LOC 1938Z 301DEG 23KT 3877 7867

JRK
Local storm report, Jun 12, 3:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     LOVETTSVILLE            39.27N  77.64W
06/12/2011                   LOUDOUN            VA   911 CALL CENTER

            WIRES DOWN.

&&

EVENT NUMBER LWX1100947

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:00 PM EDTSpecial Weather StatementLWXCarroll30 min
Jun 11, 8:18 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll42 min
Jun 11, 8:54 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford51 min
Jun 11, 9:05 PM EDTSpecial Weather StatementLWXCarroll25 min
Jun 11, 9:45 PM EDTSpecial Weather StatementLWXHarford30 min
Jun 11, 10:13 PM EDTSpecial Weather StatementLWXHarford47 min
Jun 11, 10:55 PM EDTSpecial Weather StatementLWXHarford35 min
Jun 12, 1:09 PM EDTSpecial Weather StatementLWXAnne Arundel36 min
Jun 12, 1:46 PM EDTSpecial Weather StatementLWXAllegany, Washington29 min
Jun 12, 2:10 PM EDTSevere Thunderstorm WarningLWXAllegany, Frederick, Washington50 min
Jun 12, 2:56 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington34 min
Jun 12, 3:07 PM EDTSpecial Weather StatementLWXCalvert23 min
Jun 12, 3:12 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's48 min
Jun 12, 3:16 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington44 min
Jun 12, 3:45 PM EDTSevere Thunderstorm WarningLWXHarford45 min
Jun 12, 4:13 PM EDTTornado WarningLWXHarford47 min
Jun 12, 4:16 PM EDTSpecial Weather StatementLWXBaltimore29 min
Jun 12, 4:26 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford49 min
Jun 12, 4:41 PM EDTTornado WarningLWXHarford35 min
Jun 12, 4:51 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore39 min
Jun 12, 4:56 PM EDTSpecial Weather StatementLWXPrince George's34 min
Jun 12, 5:00 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's45 min
Jun 12, 5:24 PM EDTSpecial Weather StatementLWXAnne Arundel36 min
Jun 12, 5:28 PM EDTSpecial Weather StatementLWXCity of Baltimore32 min
Jun 12, 5:32 PM EDTSpecial Weather StatementLWXAnne Arundel28 min
Jun 12, 5:40 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's37 min
Jun 12, 6:30 PM EDTSevere Thunderstorm WarningLWXCharles45 min
Jun 12, 6:55 PM EDTSpecial Weather StatementLWXAnne Arundel35 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.